Side Effects with Evening Primrose?

Discussion in 'Trying To Conceive' started by MrsAttard, Nov 16, 2011.

  1. MrsAttard

    MrsAttard Well-Known Member

    Joined:
    Aug 28, 2011
    Messages:
    312
    Likes Received:
    0
    I started taking evening primrose oil and I'm wondering if anyone has had side effects from taking it? Specifically, I've had spotting at 3-4dpo, which is unusual for me, but seems too early to IB, though I hope it is!
     
  2. TryinFor1

    TryinFor1 mommy <3

    Joined:
    Jul 3, 2011
    Messages:
    7,807
    Likes Received:
    0
    It made me REALLY bloated. It was awful.
     
  3. Angel baby

    Angel baby Well-Known Member

    Joined:
    Jun 20, 2011
    Messages:
    2,795
    Likes Received:
    0
    The first 4 days or so that I started taking it, it made my mind scattered if that makes any sense. But I adjusted to it. I probably need to take it this month with clomid but I think I'm going to try robitussin. EPO did help though. No other symptoms.
     
  4. zoey1990

    zoey1990 Well-Known Member

    Joined:
    Oct 23, 2011
    Messages:
    590
    Likes Received:
    0
    I've come off epo because it gave me mid cycle spotting as well :(
     
  5. LizziesMama

    LizziesMama Expecting #2

    Joined:
    Sep 8, 2011
    Messages:
    677
    Likes Received:
    0
    I think since it boosts estrogen, which is good for the first two weeks, it's bad for the 2ww because I think it counteracts the progesterone. I did have more CM, but I never had a LP shorter than 14 days until I started taking EPO. I started having spotting and started as early as 8 dpo on the third cycle of EPO.
     
  6. CanadianMaple

    CanadianMaple Well-Known Member

    Joined:
    Sep 27, 2011
    Messages:
    1,261
    Likes Received:
    1
    It made me have crazy fertile CF and my cycle got really long.
     
  7. Kahlan83

    Kahlan83 Mommy of two

    Joined:
    Nov 11, 2011
    Messages:
    307
    Likes Received:
    0
    I read on-line that your supposed to stop taking it after ovulation and not resume until after your AF shows again. It also said that if you take it and you end up being pregnant it can cause side effects or miscarriage but it's fine when trying to conceive so that you have healthier mucus.

    I only take it once AF shows and then stop after Ovulation. I'm not sure of the validity of it since I don't remember the website but I don't take any chances.
     
  8. MrsAttard

    MrsAttard Well-Known Member

    Joined:
    Aug 28, 2011
    Messages:
    312
    Likes Received:
    0
    Thanks for the heads up. I'm a little frustrated because I'm usually so particular abut what I put in my body and I'd done reading, but never saw anything about stopping after ovulation. It makes sense, but I guess I'm getting a little desperate and didn't think that through. I haven't taken it th past couple of days (more from forgetting than conscious choice) so hopefully I haven't screwed myself for this cycle.:dohh:
     
  9. Angel baby

    Angel baby Well-Known Member

    Joined:
    Jun 20, 2011
    Messages:
    2,795
    Likes Received:
    0
    Supposedly after ovulation it causes contractions in the uterus or spasms. I stopped after ovulation. Your suppose to take flax seed oil in it's place after ovulation.
     
  10. taylorxx

    taylorxx Well-Known Member

    Joined:
    Feb 11, 2011
    Messages:
    5,243
    Likes Received:
    0
    The only symptom it gave me was delayed ovulation for about a week xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice